Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 15, 2016, 7:01 PM CDT for Cimarron County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 15, 2016, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 205 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted.
974
WUUS54 KAMA 160001
SVRAMA
OKC025-160100-
/O.NEW.KAMA.SV.W.0015.160416T0001Z-160416T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 800 PM CDT
* AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
BLACK MESA PARK...OR 20 MILES WEST OF BOISE CITY...MOVING NORTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE
ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
* LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3699 10238 3664 10280 3664 10300 3696 10300
3700 10296
TIME...MOT...LOC 0000Z 212DEG 21KT 3679 10287
HAIL...1.25IN
WIND...60MPH
$$
BRB2 follow-up statements
124
WWUS54 KAMA 160013
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
713 PM CDT FRI APR 15 2016
OKC025-160100-
/O.CON.KAMA.SV.W.0015.000000T0000Z-160416T0100Z/
CIMARRON OK-
713 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN CIMARRON COUNTY...
AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLACK MESA
PARK...OR 21 MILES NORTHWEST OF BOISE CITY...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3693 10300 3700 10294 3699 10246 3664 10287
3664 10300
TIME...MOT...LOC 0013Z 209DEG 16KT 3685 10286
HAIL...1.00IN
WIND...60MPH
$$
BRB212
WWUS54 KAMA 160040
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
740 PM CDT FRI APR 15 2016
OKC025-160100-
/O.CON.KAMA.SV.W.0015.000000T0000Z-160416T0100Z/
CIMARRON OK-
740 PM CDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN CIMARRON COUNTY...
AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF CAMPO TO SENECA...MOVING
NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED. HAIL MAY ACCUMULATE ON
ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3693 10300 3700 10294 3699 10246 3664 10287
3664 10300
TIME...MOT...LOC 0040Z 205DEG 18KT 3701 10276 3665 10313
HAIL...1.00IN
WIND...60MPH
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:44 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 15, 6:44 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT FRI APR 15 2016
.AVIATION...
STRONG SOUTHEAST LOW-LEVEL FLOW WILL CONTINUE THIS EVENING AND
OVERNIGHT. IFR STRATUS EXPECTED TO DEVELOP LATE THIS EVENING AND TO
PERSIST UNTIL 15Z TO 18Z SATURDAY. EMBEDDED THUNDERSTORMS MAY
IMPACT TERMINALS THIS EVENING AND OVERNIGHT. SOUTHEAST SURFACE
WINDS EXPECTED ON SATURDAY.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 353 PM CDT FRI APR 15 2016/
DISCUSSION...
SCATTERED THUNDERSTORMS DEVELOPING NOW ALONG DRYLINE...POSITIONED
NEAR THE NEW MEXICO STATE LINE. SEE EARLIER FORECAST DISCUSSION FOR
ASSESSMENT OF ENVIRONMENT. SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED THIS EVENING.
CLOSED MID-LEVEL LOW CURRENTLY WEST OF 4-CORNERS EXPECTED TO MOVE
VERY SLOWLY THROUGH THE WEEKEND. UNSETTLED WEATHER EXPECTED TO
CONTINUE THROUGH MOST DAYS OF THE FORECAST. EASTERN SECTIONS OF
PANHANDLES TARGETED FOR HEAVIEST RAINFALL TOTALS THROUGH SUNDAY. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR EASTERN PARTS OF THE PANHANDLES
SATURDAY NIGHT THROUGH SUNDAY MORNING...WHEN COLD FRONT EXPECTED TO
PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS.
CURRENT FORECAST HAS MONDAY AS A DRY DAY IN THE WAKE OF COLD FRONT.
THUNDERSTORMS CHANCES REMAIN IN FORECAST MONDAY NIGHT THROUGH
WEDNESDAY DUE TO EXPECTED MOISTURE RETURN. LOW POPS THEREAFTER
CONFINED TO EASTERN SECTIONS. 03
COCKRELL
FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
FRIDAY DUE TO THE POTENTIAL FOR WETTING RAINS AND RELATIVE HUMIDITY
VALUES REMAINING ABOVE 20 PERCENT. 03
PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 45 61 41 / 60 60 70 50 40
BEAVER OK 58 67 51 58 42 / 80 90 100 80 50
BOISE CITY OK 48 62 39 52 36 / 80 90 60 40 30
BORGER TX 58 69 48 61 42 / 60 60 90 60 40
BOYS RANCH TX 53 72 45 61 41 / 50 60 60 40 30
CANYON TX 51 73 45 63 41 / 50 50 70 40 30
CLARENDON TX 55 69 51 64 44 / 60 60 100 50 40
DALHART TX 49 68 40 57 38 / 50 70 60 40 30
GUYMON OK 55 66 45 56 40 / 80 90 80 70 30
HEREFORD TX 52 74 44 63 41 / 50 50 60 30 30
LIPSCOMB TX 58 66 53 60 44 / 60 80 100 80 60
PAMPA TX 56 67 48 60 42 / 60 60 100 60 40
SHAMROCK TX 56 66 54 63 46 / 60 80 100 80 50
WELLINGTON TX 56 68 56 66 48 / 60 80 100 80 50
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 71 45 61 41 / 60 60 70 50 40
BEAVER OK 58 67 51 58 42 / 80 90 100 80 50
BOISE CITY OK 48 62 39 52 36 / 80 90 60 40 30
BORGER TX 58 69 48 61 42 / 60 60 90 60 40
BOYS RANCH TX 53 72 45 61 41 / 50 60 60 40 30
CANYON TX 51 73 45 63 41 / 50 50 70 40 30
CLARENDON TX 55 69 51 64 44 / 60 60 100 50 40
DALHART TX 49 68 40 57 38 / 50 70 60 40 30
GUYMON OK 55 66 45 56 40 / 80 90 80 70 30
HEREFORD TX 52 74 44 63 41 / 50 50 60 30 30
LIPSCOMB TX 58 66 53 60 44 / 60 80 100 80 60
PAMPA TX 56 67 48 60 42 / 60 60 100 60 40
SHAMROCK TX 56 66 54 63 46 / 60 80 100 80 50
WELLINGTON TX 56 68 56 66 48 / 60 80 100 80 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DONLEY...GRAY...HANSFORD...HEMPHILL...
HUTCHINSON...LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
OK...FLASH FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES: BEAVER.
&&
03/02Hazardous weather outlook, Apr 15, 3:19 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI APR 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FROM SATURDAY THROUGH THURSDAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE ON SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING SATURDAY THROUGH SUNDAY. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR EASTERN SECTIONS OF THE PANHANDLES SATURDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. COCKRELL
In the hours before
Local storm report, Apr 15, 5:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL DALHART 36.06N 102.52W
04/15/2016 M0.88 INCH HARTLEY TX LAW ENFORCEMENT
SEVERAL REPORTS OF HAIL UP TO THE SIZE OF NICKELS
FALLING IN DALHART.
&&
EVENT NUMBER AMA1600165
FENNERLocal storm report, Apr 15, 6:00 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 S DALHART 36.05N 102.52W
04/15/2016 M1.75 INCH HARTLEY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600166
BJSLocal storm report, Apr 15, 6:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 1 N DALHART 36.08N 102.52W
04/15/2016 E1.75 INCH DALLAM TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1600167
BJSLocal storm report, Apr 15, 6:04 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 W DALHART 36.06N 102.53W
04/15/2016 M2.50 INCH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600168
BJSLocal storm report, Apr 15, 6:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL CONLEN 36.24N 102.24W
04/15/2016 M1.50 INCH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1600169
BJSLocal storm report, Apr 15, 6:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT FRI APR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL DALHART 36.06N 102.52W
04/15/2016 E1.25 INCH HARTLEY TX PUBLIC
HAIL ESTIMATED AT THE SIZE OF HALF DOLLARS WAS REPORTED
IN DALHART.
&&
EVENT NUMBER AMA1600170
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 45 min |
| Apr 15, 7:52 PM CDT | Tornado Warning | AMA | Cimarron, Texas | 23 min |
| Apr 15, 8:00 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Apr 15, 8:11 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 64 min |
| Apr 15, 8:12 PM CDT | Tornado Warning | AMA | Texas | 48 min |
| Apr 15, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 75 min |
| Apr 15, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 45 min |
| Apr 15, 11:28 PM CDT | Special Weather Statement | AMA | Texas | 62 min |
| Apr 16, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 33 min |
| Apr 16, 1:27 AM CDT | Areal Flood Advisory | AMA | Cimarron | 5 hr |
| Apr 16, 4:13 AM CDT | Flood Watch | AMA | Beaver | 22 hr |
| Apr 16, 9:47 AM CDT | Areal Flood Warning | AMA | Cimarron, Texas | 3 hr |
| Apr 16, 12:10 PM CDT | Flash Flood Warning | AMA | Cimarron, Texas | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.